Alert archive / Montana / High Wind Warnings in 2009
High Wind Warning 7, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Sep 26, 2009, 3:49 AM MDT. It took effect at Sep 26, 2009, 10:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2009, 3:49 AM MDT (09:49 UTC)
- In effect from
- Sep 26, 2009, 10:00 AM MDT
- Expired
- Sep 26, 2009, 9:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 260949 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 349 AM MDT SAT SEP 26 2009 MTZ009-261800- /O.UPG.KTFX.HW.A.0007.090926T1600Z-090927T0300Z/ /O.NEW.KTFX.HW.W.0007.090926T1600Z-090927T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...BROWNING 349 AM MDT SAT SEP 26 2009 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING. THIS REPLACES THE PREVIOUS HIGH WIND WATCH. STRONG AND GUSTY WINDS ARE EXPECTED ALONG THE NORTHERN ROCKY MOUNTAIN FRONT...INCLUDING LOGAN PASS AND OTHER FAVORED CANYONS AND MOUNTAIN PASSES. THIS WILL ALSO AFFECT CURRENT ACTIVE WILDLAND FIRES ESPECIALLY ALONG AND EAST OF THE CONTINENTAL DIVIDE. EXPECT SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 70 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ048-261800- /O.NEW.KTFX.HW.W.0007.090926T1600Z-090927T0300Z/ SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITY OF...CHOTEAU 349 AM MDT SAT SEP 26 2009 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING. STRONG AND GUSTY WINDS ARE EXPECTED ALONG THE SOUTHERN ROCKY MOUNTAIN FRONT...WHICH WILL AFFECT CURRENT ACTIVE WILDLAND FIRES ESPECIALLY ALONG AND EAST OF THE CONTINENTAL DIVIDE. EXPECT SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 60 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
2 follow-up statements
000 WWUS75 KTFX 261736 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1136 AM MDT SAT SEP 26 2009 MTZ009-048-270300- /O.CON.KTFX.HW.W.0007.000000T0000Z-090927T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 1136 AM MDT SAT SEP 26 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 60 MPH WILL CONTINUE ALONG THE SOUTHERN ROCKY MOUNTAIN FRONT. THESE STRONG AND GUSTY WINDS WILL AFFECT CURRENT ACTIVE WILDLAND FIRES ESPECIALLY ALONG AND EAST OF THE CONTINENTAL DIVIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
000 WWUS75 KTFX 270254 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 854 PM MDT SAT SEP 26 2009 MTZ009-048-270400- /O.EXP.KTFX.HW.W.0007.000000T0000Z-090927T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 854 PM MDT SAT SEP 26 2009 ...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. WIND GUSTS SHOULD TAPER DOWN BELOW WARNING LEVEL THROUGH THE EVENING. SUSTAINED WINDS AROUND 15 TO 20 MPH WITH GUSTS TO 40 MPH MAY CONTINUE ALONG THE ROCKY MOUNTAIN FRONT THROUGH THE NIGHT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Sep 25, 10:45 PM MDT, 5 hours 4 minutes earlier.
Area forecast discussion, Sep 25, 10:45 PM MDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1045 PM MDT FRI SEP 25 2009 UPDATED AVIATION SECTION .DISCUSSION... AN UPPER LEVEL RIDGE OF HIGH PRESSURE REMAINS IN PLACE OVER THE REGION THIS EVENING...HOWEVER LATEST WATER VAPOR SATELLITE IMAGERY SHOWS IT WILL BEGIN TO COLLAPSE AS A STRONG UPPER LEVEL JET AND ASSOCIATED SHORTWAVE ENERGY IS CURRENTLY MOVING INTO BRITISH COLUMBIA AND WILL SAG SOUTH INTO THE REGION ON SUNDAY. FOR TONIGHT...THE UPPER LEVEL RIDGE WILL MAINTAIN MILD AND DRY CONDITIONS WITH JUST SOME HIGH LEVEL CLOUDINESS INCREASING FROM NW TO TO SE ACROSS THE AREA. WINDS WILL BECOME MORE SOUTHWEST TO WESTERLY AS A SURFACE LOW PRESSURE TROUGH DEVELOPS ON THE LEE-SIDE OF THE ROCKIES IN RESPONSE TO INCREASING WESTERLY FLOW ALOFT. CURRENT FORECAST IS ON TRACK WITH NO UPDATES PLANNED THIS EVENING. HOENISCH && .AVIATION... UPDATED 0445Z. HIGH PRESSURE ALOFT CONTINUES TO PROVIDE DRY AND WARM CONDITIONS. SOME HIGH CLOUDS WILL MOVE OVER KCTB AS A CHINOOK ARCH CONTINUES TO DEVELOP AND MOVE SOUTH. SURFACE WINDS WILL INCREASE AFTER 08Z AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. SURFACE WINDS WILL BECOME VERY STRONG AFTER 18Z ACROSS THE AREA. VFR CONDITIONS PREVAIL. && .FIRE WEATHER... A WEATHER SYSTEM WILL BREAK DOWN THE UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE REGION ON SATURDAY. THIS WILL BRING A SIGNIFICANT INCREASE IN WINDS ALOFT WITH VERY WINDY CONDITIONS OVER A GOOD PORTION OF NORTHERN AND CENTRAL MONTANA SATURDAY AFTERNOON AND EVENING BEFORE A STRONGER COLD FRONT ARRIVES SATURDAY NIGHT. THE WARM AND DRY CONDITIONS COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS...SO WILL HAVE UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR SATURDAY AFTERNOON AND EVENING. MPJ/HOENISCH && .PREV DISCUSSION... /ISSUED 540 PM MDT FRI SEP 25 2009/ TONIGHT THROUGH SUNDAY...FLOW ALOFT CONTINUES TO INCREASE AND VEER TO THE NORTHWEST AS A STRONG UPPER LEVEL JET PUSHES INTO BRITISH COLUMBIA. STILL EXPECTING GENERALLY QUIET WEATHER ACROSS MY FORECAST AREA TONIGHT BUT SURFACE AND MID LEVEL WINDS WILL BE INCREASING ACROSS THE REGION BY EARLY SATURDAY MORNING. BY MID-DAY SATURDAY AM EXPECTING WIDESPREAD WINDY AND WARM CONDITIONS ACROSS THE REGION ALONG WITH VERY DRY CONDITIONS. HAVE ISSUED A RED FLAG WARNING FOR ALL FIRE WEATHER ZONES FROM NOON THROUGH MIDNIGHT. WINDS IN THE HIGHER ELEVATIONS OF THE NORTHERN ROCKY MOUNTAIN FRONT AND GLACIER NATIONAL PARK COULD EXCEED WARNING CRITERIA SO HAVE ALSO ISSUED A HIGH WIND WATCH FOR SATURDAY MORNING THROUGH EVENING FOR ELEVATIONS ABOVE 6000 FEET INCLUDING LOGAN PASS AND THE HIGHER REACHES OF GOING TO THE SUN ROAD. A SURFACE COLD FRONT WILL PUSH SOUTH THROUGH NORTH CENTRAL MONTANA SATURDAY NIGHT FOR A SLIGHT CHANCE OF MORNING SHOWERS NEAR THE CANADIAN BORDER. REMAINDER OF SUNDAY SHOULD SEE MOSTLY CLEAR TO PARTLY CLOUDY SKIES WITH BREEZY NORTH WINDS AND COOL TEMPERATURES. MPJ SUNDAY NIGHT THROUGH WEDNESDAY...MIDTERM FORECAST PERIOD WILL START OUT FAIRLY QUIET BUT BECOME QUITE ACTIVE EARLY NEXT WEEK. UPPER LEVEL RIDGE AXIS MOVES THRU CENTRAL MT LATE SUN/EARLY MON AND WELL INTO ERN MT BY MON EVE...PRODUCING DRY CONDITIONS WITH TEMPERATURES WELL ABOVE NORMAL ON MON AFTN. AS THE RIDGE SLIDES DOWNSTREAM...FOCUS SHIFTS TO DEEP COLD UPPER LEVEL TROF COMING ASHORE ALONG THE WA/OR COAST. GFS AND EUROPEAN MODELS IN REASONABLY GOOD AGREEMENT ON THE PROGRESSION OF THE SYSTEM INTO THE NRN ROCKIES ON TUES BUT BEGIN TO SEE MARKED TIMING AND PRECIPITATION COVERAGE DIFFERENCES WITH GFS PUSHING THE SYSTEM MORE QUICKLY EASTWARD AND GENERATING PRECIP THAT IS MORE SPOTTY THAN THE CURRENT EUROPEAN MODEL SOLUTION. DESPITE THOSE DIFFERENCES...THE MODELS STRONGLY CONCUR ON ONE KEY POINT...THAT SIGNIFICANTLY COLDER AIR WILL ARRIVE ABOUT MIDDAY TUES WHEN A SHARP COLD FRONT AND ACCOMPANYING PACIFIC MOISTURE FIELD PLUNGES SOUTHWARD ACROSS THE STATE. THE FRONT WILL HELP CREATE ENHANCED INSTABILITY AND RAPID LOWERING OF SNOW LEVELS...LEADING TO A BROAD MIX OF PRECIP TYPES FROM RAINSHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT TO RAIN/SNOW MIX BELOW 5000 FT AND WIDESPREAD SNOWSHOWERS OVER HIGHER TERRAIN BEHIND THE FRONT FROM TUES AFTN THRU MIDDAY WED. TOO EARLY TO MAKE A CALL ON ACCUMULATIONS BUT A FEW INCHES AT ELEVATIONS ABOVE 6000 FT ARE CERTAINLY POSSIBLE. TEMPERATURES WILL NOSEDIVE AS THE FRONT PASSES THROUGH THE REGION WITH HIGHS ONLY IN THE MID 40S TO LOW 50S BY WED. WARANAUSKAS THURSDAY THROUGH FRIDAY...MODELS ARE IN ROUGH AGREEMENT DURING THIS PERIOD. HOWEVER...THE GFS IS FASTER BY ABOUT 12 TO 24 HOURS IN MOVING A DEEP UPPER LEVEL LOW PRESSURE FROM SOUTHERN WYOMING EAST INTO THE MIDWEST. A BLENDED SOLUTION WOULD MOVE THE TROUGH AXIS EAST OF THE REGION THURSDAY AFTERNOON OR EVENING. AS THE TROUGH MOVES EAST...PRECIPITATION WILL DIMINISH OVER MANY AREAS AS WEAK RIDGING MOVES INTO WESTERN MONTANA. DISTURBANCES QUICKLY FLATTEN THE RIDGE LEAVING A PROBLEMATIC NORTHWESTELY FLOW ALOFT...FOR AN UNSETTLED PERIOD. DOWNSLOPE WINDS SHOULD KEEP THE PRECIPITATION IN CHECK WITH ONLY A SLIGHT CHANCE OF SNOW...RAIN OR MIXED SHOWERS. SNOW LEVEL WILL BOTTOM OUT EARLY THURSDAY AT 3000 TO 4000 FEET. BEHIND THE RIDGE TEMPERATURES WILL BEGIN TO GRADUALLY MODERATE WITH SNOW LEVELS BEGINNING TO RISE. EK && .PRELIMINARY POINT TEMPS/POPS... GTF 52 83 42 62 / 0 0 0 0 CTB 48 79 36 60 / 0 0 10 10 HLN 50 84 46 69 / 0 0 0 0 BZN 44 88 42 72 / 0 0 0 0 WEY 30 78 31 67 / 0 0 0 0 DLN 45 81 42 70 / 0 0 0 0 HVR 45 85 39 61 / 0 0 10 10 LWT 47 84 41 58 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT FOR MTZ112>118. HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR MTZ009. && SHORT TERM...HOENISCH/MPJ LONG TERM...WARANAUSKAS/EK AVIATION...EMANUEL WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Sep 25, 8:40 AM MDT, 19 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 840 AM MDT FRI SEP 25 2009 MTZ008>015-044>055-261000- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 840 AM MDT FRI SEP 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER THROUGH TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WARM...WINDY AND DRY CONDITIONS WILL PREVAIL ACROSS THE REGION ON SATURDAY CAUSING CRITICAL FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL OF SOUTHWEST AND NORTH CENTRAL MONTANA FOR SATURDAY AFTERNOON AND EVENING. SIGNIFICANTLY COLDER AIR WILL ARRIVE ON TUESDAY WHEN A COLD FRONT PLUNGES SOUTHWARD ACROSS THE STATE. LOWERING SNOW LEVELS WILL LEAD TO A BROAD MIX OF PRECIPITATION TYPES RANGING FROM RAIN SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT TO A MIX OF RAIN AND SNOW FOR ELEVATIONS BELOW 5000 FEET WITH WIDESPREAD SNOW AT HIGHER ELEVATIONS BEHIND THE FRONT FROM TUESDAY AFTERNOON THROUGH MID DAY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.